Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 24, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Sep 24, 2012, 10:08 AM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2012, 10:08 AM EDT (14:08 UTC)
- Expired
- Sep 25, 2012, 8:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
887 WHUS73 KGRR 241408 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 AM EDT MON SEP 24 2012 LMZ848-849-242215- /O.UPG.KGRR.SC.Y.0068.000000T0000Z-120925T1800Z/ /O.NEW.KGRR.GL.W.0024.120924T1408Z-120925T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 AM EDT MON SEP 24 2012 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST UP TO 35 KNOTS THIS AFTERNOON THROUGH TONIGHT. * WAVES...BUILDING TO 4 TO 8 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-242215- /O.EXT.KGRR.SC.Y.0068.000000T0000Z-120925T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1008 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...SOUTHWEST UP TO 30 KNOTS THIS AFTERNOON THROUGH TONIGHT. * WAVES...BUILDING TO 4 TO 8 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
4 follow-up statements
927 WHUS73 KGRR 241947 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EDT MON SEP 24 2012 LMZ848-849-250400- /O.CON.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 PM EDT MON SEP 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...SOUTHWEST UP TO 35 KNOTS THROUGH TONIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-250400- /O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 347 PM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS THROUGH TONIGHT. * WAVES...BUILDING TO 6 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
403 WHUS73 KGRR 250126 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 926 PM EDT MON SEP 24 2012 LMZ848-849-250930- /O.CON.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 926 PM EDT MON SEP 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...SOUTHWEST GALES TO 35 KNOTS THROUGH TONIGHT. * WAVES...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-250930- /O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 926 PM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...SOUTHWEST TO 30 KNOTS THROUGH TONIGHT. * WAVES...5 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
606 WHUS73 KGRR 250710 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 AM EDT TUE SEP 25 2012 LMZ848-849-251515- /O.CON.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/ /O.EXB.KGRR.SC.Y.0068.120925T1200Z-120925T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 310 AM EDT TUE SEP 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST GALES TO 35 KNOTS EARLY THIS MORNING SUBSIDING TO 5 TO 15 KNOT WINDS AND VEERING TO THE NORTHWEST LATER TODAY. * WAVES...5 TO 8 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-251515- /O.EXT.KGRR.SC.Y.0068.000000T0000Z-120925T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 310 AM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST TO 30 KNOTS EARLY THIS MORNING SUBSIDING TO 5 TO 15 KNOTS LATER TODAY. * WAVES...5 TO 9 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET FOR MID TO LATE MORNING THEN SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
134 WHUS73 KGRR 251157 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 757 AM EDT TUE SEP 25 2012 LMZ848-849-251700- /O.EXP.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/ /O.CON.KGRR.SC.Y.0068.120925T1200Z-120925T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 757 AM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS SUBSIDING TO 5 TO 15 KNOT WINDS AND VEERING TO THE NORTHWEST LATER TODAY. * WAVES...5 TO 8 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-251700- /O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 757 AM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST TO 30 KNOTS EARLY THIS MORNING SUBSIDING TO 5 TO 15 KNOTS LATER TODAY. * WAVES...5 TO 9 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET FOR MID TO LATE MORNING THEN SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 24, 10:06 AM EDT, 2 minutes earlier.
Area forecast discussion, Sep 24, 10:06 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 AM EDT MON SEP 24 2012
.SYNOPSIS...
ISSUED AT 330 AM EDT MON SEP 24 2012
SOUTHWEST WINDS AND SOME SUN WILL HELP TO BOOST HIGH TEMPERATURES
INTO THE LOW TO MID 60S THIS AFTERNOON AFTER A COOL START TO THE
DAY. FAIR AND WARMER WEATHER WILL CONTINUE FOR THE REST OF THE
WEEK.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY AFTERNOON)
ISSUED AT 330 AM EDT MON SEP 24 2012
AFTER A VERY COOL START TO THE DAY WITH SOME AREAS OF FROST
(PARTICULARLY NORTH OF I-96) TEMPS WILL REBOUND TO REACH THE LOW TO
MID 60S AS SW FLOW WAA STRENGTHENS THIS AFTERNOON THROUGH TONIGHT.
THE CONTINUED SW FLOW WAA AND SOME SUN WILL HELP TO BOOST MAX TEMPS
INTO THE LOW TO MID 70S TUESDAY.
GIVEN A CONSENSUS OF 00Z GUIDANCE WE WILL GO WITH A DRY FCST TUESDAY
AND THEN JUST A VERY SMALL CHC OF SHOWERS OVER OUR FAR SSE COUNTIES
(MAINLY SSE OF AN AZO TO LAN LINE) TUESDAY NIGHT. HOWEVER MOST IF
NOT ALL OF THE SHOWERS WILL LIKELY STAY FURTHER SOUTH ACROSS IN/OH
TUESDAY NIGHT IN ASSOCIATION WITH A COUPLE OF WEAK SFC LOWS ALONG
THE COLD FRONT. THIS NOTION IS ALSO SUPPORTED BY THE 00Z ECMWF.
HIGH PRESSURE WILL BUILD IN FROM THE UPPER MIDWEST WEDNESDAY
BRINGING FAIR WX WITH SEASONABLE TEMPS IN THE MID TO UPPER 60S.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM EDT MON SEP 24 2012
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR FROST
WED NIGHT. HIGH PRESSURE WILL BE BUILDING IN BEHIND THE COLD FRONT
GOING THROUGH THE NIGHT. NORTHERLY FLOW WILL SET UP WITH CLEARING
SKIES. THIS FLOW WILL DRAW IN A COOL AND DRY AIRMASS INTO LOWER MI.
AS WE GO THROUGH THE NIGHT WE WILL DECOUPLE AND THAT WILL OPEN UP
THE RISK FOR FROST. RIGHT NOW IT APPEARS MY NORTHEAST COUNTIES WILL
LIKELY SEE FROST WHICH INCLUDES THE COMMUNITIES OF HARRISON AND MT
PLEASANT. WILL ADD FROST FOR THESE LOCATIONS. WE MAY VERY WELL NEED
TO EXPAND IT FURTHER SOUTH WITH FUTURE FORECASTS.
OVERALL WE ARE STILL LOOKING AT COOLER THAN NORMAL TEMPS FOR THIS
PERIOD GIVEN THE CANADIAN AIRMASS THAT WILL BE SETTLING IN.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 641 AM EDT MON SEP 24 2012
THE MAIN AVIATION CHALLENGE DEALS WITH THE WIND POTENTIAL TODAY.
A SOUTHWESTERLY LOW LEVEL JET WILL BE ARRIVING DURING THE DAY. AS
MIXING DEVELOP...SOME OF THOSE WINDS WILL MAKE IT TO THE GROUND.
THE FURTHER NORTH YOU GO THROUGH LOWER MI...THE STRONGER THE LOW
LEVEL JET WILL BE. MOST LOCATION SHOULD SEE GUSTS OVER 25 KTS WITH
KMKG LIKELY TO SEE VALUES TOPPING 30 KTS.
ANY CLOUD COVER IS EXPECTED TO STAY IN THE VFR RANGE.
&&
.MARINE...
ISSUED AT 1006 AM EDT MON SEP 24 2012
WILL BE UPGRADING TO A GALE WARNING NORTH OF PENTWATER AS WIND
GUSTS TO 35 KNOTS CAN BE EXPECTED AROUND THE LITTLE AND BIG SABLE
POINTS TODAY AND TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 330 AM EDT MON SEP 24 2012
NO HYDRO ISSUES WITH DRY WX THIS WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 8 AM EDT TUESDAY FOR LMZ848-849.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR LMZ844>847.
&&
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...MJS
AVIATION...MJS
HYDROLOGY...LAURENS
MARINE...OSTUNOHazardous weather outlook, Sep 24, 5:20 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 520 AM EDT MON SEP 24 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 520 AM EDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST WILL BE POSSIBLE WEDNESDAY NIGHT MAINLY NORTH OF AN ALMA TO LUDINGTON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-250930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 520 AM EDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.